In this paper, a numerical method is proposed to approximate the solution of the nonlinear damped generalized regularized long-wave (DGRLW) equation with a variable coefficient. The method is based upon Ritz Legendre multiwavelet approximations. The properties of Legendre multiwavelet are first presented. These properties together with the Galerkin method are then utilized to reduce the nonlinear DGRLW equation to the solution of algebraic equations. Illustrative examples are included to demonstrate the validity and applicability of the technique.

References

References
1.
Benjamin
,
T. B.
,
Bona
,
J. L.
, and
Mahony
,
J. J.
, 1972, “
Model Equations for Long Waves in Nonlinear Dispersive Systems
,”
Philos. Trans. R. Soc. London, Ser. A
,
272
, pp.
47
78
.
2.
Zhang
,
H.
,
Wei
,
G. M.
, and
Gao
,
Y. T.
, 2002, “
On the General Form of the Benjamin-Bona-Mahony Equation in Fluid Mechanics
,”
Czech. J. Phys.
,
52
, pp.
344
373
.
3.
Medeiros
,
L. A.
, and
Menzela
,
G. P.
, 1977, “
Existence and Uniqueness for Periodic Solutions of the Benjamin-Bona-Mahony Equation
,”
SIAM J. Math. Anal.
8
, pp.
792
799
.
4.
Omrani
,
K.
, and
Ayadi
,
M.
, 2008, “
Finite Difference Discretization of the Benjamin-Bona-Mahony-Burgers (BBMB) Equation
,”
Numer. Methods Partial Differ. Equ.
,
24
, pp.
239
248
.
5.
Dura
,
A.
, and
Lopez-Marcos
,
M.A.
, 2002, “
Numerical Behavior of Stable and Unstable Solitary Waves
,”
Appl. Numer. Math.
,
42
, pp.
95
116
.
6.
Achouri
,
T.
,
Ayadi
,
M.
, and
Omrani
,
K.
, 2009, “
A Fully Galerkin Method for the Damped Generalized Regularized Long-Wave (DGRLW) Equation
,”
Numer. Methods Partial Differ. Equ.
,
25
(
3
), pp.
668
684
.
7.
Omrani
,
K.
2006, “
The Convergence of the Fully Discrete Galerkin Approximations for the Benjamin-Bona-Mahony (BBM) Equation
,”
Appl. Math. Comput.
,
180
, pp.
614
621
.
8.
Kaya
,
D.
, and
El-Sayed
,
S. M.
, 2003, “
An Application of the Decomposition Method for the Generalized KdV and RLW Equations
,”
Chaos, Solitons Fractals
,
17
, pp.
869
877
.
9.
Achouri
,
T.
, and
Omrani
,
K.
, 2009, “
Numerical Solutions for the Damped Generalized Regularized Long-Wave Equation with a Variable Coefficient by Adomian Decomposition Method
,”
Commun. Nonlinear Sci. Numer. Simul.
,
14
, pp.
2025
2033
.
10.
Chui
,
C. K.
, 1997,
Wavelets: A Mathematical Tool for Signal Analysis
,
SIAM
,
Philadelphia
.
11.
Beylkin
,
G.
,
Coifman
,
R.
, and
Rokhlin
,
V.
, 1991, “
Fast Wavelet Transforms and Numerical Algorithms
,”
Commun. Pure Appl. Math.
44
, pp.
141
183
.
12.
Daubechies
,
I.
, 1992,
Ten Lectures on Wavelets
(
CBMS-NSF Regional Conference Series in Applied Mathematics
), Vol.
61
,
SIAM
,
Philadelphia
.
13.
Yousefi
,
S.
, and
Razzaghi
,
M.
, 2005, “
Legendre Wavelets Method for the Nonlinear Volterra Fredholm Integral Equations
,”
Math. Comput. Simul.
,
70
, pp.
1
8
.
14.
Banifatemi
,
E.
,
Razzaghi
,
M.
, and
Yousefi
,
S.
, 2007, “
Two-Dimensional Legendre Wavelets Method for the Mixed Volterra-Fredholm Integral Equations
,”
J. Vib. Control
,
13
, pp.
1667
1675
.
You do not currently have access to this content.